Lexapro reactions?

Discussion in 'Fibromyalgia Main Forum' started by kholmes, Aug 9, 2003.

  1. kholmes

    kholmes New Member

    Has anyone had trouble taking Lexapro--an antidepressant?
    Since starting it two days ago, I've felt shortness of breath, panicky, slightly more dizzy than usual. I almost passed out, driving my vehicle yesterday.
  2. MissRachel

    MissRachel New Member

    Hi Kholmes,

    I don't take Lexapro but I am also on an antidepressant - Celexa. When I first started taking it I had the same side effects that you are discribing. It will go away in a week or so. Your DR or pharmasist should of mentioned this.

    I hope the side effects let up soon. It is really worth it in my opion to sick with it. Antidepressants have made a noticable change in my pain level and dpression due to this DD.

    I have not seen your name on the board before so I'd like to welcome you to the site. Everyone here is very supportive and willing to share information. Hope you like here,

    Rachel
  3. imagin

    imagin New Member

    hi, i was put on a very low dose of lexapro, 5 mg 1x day. i was more dizzy the first few days and I really lost my appetite, i actually ended up losing 4 lbs the first week. but it's evened out now and i'm doing fine with it. i was put on it to prevent my migraines, i was getting them2-3 times a week and tension headaches everyday. but i've only had 1 migraine since i started taking it and my headaches are nowhere as severe. so it seems to be working for me. :) yeah!!! but everyone is probably different. maybe give it a few more days unless it gets worse and see if your body adjusts? i've really felt more "me" since i started taking it and got past the first few days. good luck! sorry so long. :)
    -kristi
  4. BILLCAMO

    BILLCAMO New Member

    tried to find letter you wrote about lexapro.....started taking it about 3 weeks ago...... believe it or not.... pharmasist did not even give me the standard side effect hand out.....i asked about this but answer was " basically the same as zoloft"....... can you help a guy who has crossed the line from brain fog to brain dead ?????? i would like to know if some of the new challenges i have , could be tied to lexapro..... i could'nt find your letter in your profile list of posts...... thanks !!!!! billcamo.
    [This Message was Edited on 08/09/2003]
  5. BILLCAMO

    BILLCAMO New Member

    don't have the energy to read tonite...... will try tomorrowwwwwwwwww. blessings !!!!!!! b/c. but i do have a layman's question for the pros. on this site......... why do most of the drs. keep trying antidepressants when depression is a symptom of these dd's..... & not the cause ??????????????????? thanks !!!!!!!
    [This Message was Edited on 08/09/2003]
  6. imagin

    imagin New Member

    hi again...my doc prescribed me antidepressant to raise my serotonin levels to help with my migraines becasue studies have shown that some people get migraines because their serotonin levels are down. and people with fm have the same thing, their serotonin levels can be down. with me, i was like fibrojewel before i got on lexapro. i was horrible, mean, angry, sad and depressed. i wasn't me. and it's halped me a lot, so maybe my serotonin just wasn't working, i don't know. hope i could help a bit. ;)
    -kristi
  7. achy

    achy New Member

    I was on Zoloft for 1 1/2 yrs. one day it just stopped working...Dr. switched me to Wellbutrin. Tried it for 6 months but it didn't help near as much as zoloft. New Dr. Rx'd lexapro 10mg in am...weaning off wellbutrin 1 at bed.
    I didn't notice any side effects until he upped the doseage to 20mg at bed and stopped the wellbutrin. I slept like a baby, but did wake up a bit neauseus (sp). I have had trouble breathing, but I do have asthma...but i think it was the lexapro. So, now it's been 4 days on 20mg and I'm fine. I feel better than i have in months. No help wiht pain, but my mood is greatly improved!!

    Try to stick it out....it takes at least 2 wks to get it in your system....

    Warm fuzzies
    Achy
  8. lucky

    lucky New Member

    I am sorry to read that you had so much trouble with some of the SSRI's you were taking. However, having been on Celexa very successfully for quite a few years now, I wonder why, if you felt o.k. on it, you were going on and off this med, if it helped you. Like with anything else we are taking it is the decision we have to make to have a little quality of life with these illnesses or suffer. And, one doctor's opinion that our 'brain fries' after taking SSRI's does not mean that it is the opinion of most doctors. Unfortunately, people easily get scared and frightened if they read these comments which is understandable....but since we all have different reactions to any med we are taking, we all should do our own research and get the best advices from our doctors to validate such comments.
    Hope you are doing well on your new med, Lucky

    [This Message was Edited on 08/10/2003]
    [This Message was Edited on 08/10/2003]
  9. lucky

    lucky New Member

    it was by all means not my intention to upset you.
    Take care, Lucky
  10. BILLCAMO

    BILLCAMO New Member

    PEACE ICON.....I'D USE IT....... I KNOW SINCE I HAVE BEEN FIGHTING THESE DD'S , THAT SOMETIMES I DON'T REALLY SAY THINGS IN THE MANNER I MEAN TO...... & SOMETIMES I'M TOUCHY TO WHAT IS SAID & HOW........ MAYBE IT'S JUST ME........ TAKE CARE & BLESSINGS !!!!!!!! BILLCAMO. ( HAD TO EDIT.... SOMEHOW , PART OF MY MESSAGE DISAPPEARED.)
    [This Message was Edited on 08/12/2003]
    [This Message was Edited on 08/12/2003]
  11. yvette01826

    yvette01826 New Member

    I had given up on meds. Im very sensitive to them and was off for 5 months. I was feeling desperate and gave it one last try, Lexapro. I had the EXACT same thing happen. I felt like I was "dreaming", super anxious, felt "trippy", and dizzy. I only took it for 4 days and its over a week and I still dont feel right.

    Do you feel better since stopping it??
    Yvette
  12. aafree

    aafree New Member

    Hi,
    I've been on Lexapro for 2 weeks. I had some terrible side effects in the beginning (bladder spasms, sweating, exhaustion, etc.), but they almost seem gone now. I'm not sure I'm noticing a difference in my anxiety yet, but the doctor said to give it two months and then he'd wean me off if the improvement isn't dramatic. He seems pretty confident in what it can do. Now that the side effects aren't an issue, I'm going to stick it out for awhile. I hope you have better luck on the Zoloft. Hang in there with it to see if the side effects subside (if you do have them... hopefully not!). Take care!